Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Pittsburgh, PA

April 27, 2011Jefferson County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 27, 2011, 5:16 PM EDT for Jefferson County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 5:16 PM EDT (21:16 UTC)
Expired
Apr 27, 2011, 6:00 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Jefferson County, PA

The radar

The State College radar (KCCX), 90 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 3:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS51 KPBZ 272116
SVRPBZ
PAC065-272200-
/O.NEW.KPBZ.SV.W.0059.110427T2116Z-110427T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF DORA...MOVING
  NORTH AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  DORA...               PUNXSUTAWNEY...       SUMMERVILLE...
  REYNOLDSVILLE...      BROOKVILLE...        
  CLEAR CREEK STATE PARK...                   BROCKWAY...

LAT...LON 4119 7874 4119 7877 4113 7880 4092 7880
      4093 7922 4116 7922 4133 7919 4132 7918
      4134 7918 4133 7917 4133 7912 4136 7909
      4136 7903 4138 7896 4126 7873
TIME...MOT...LOC 2116Z 201DEG 38KT 4095 7910

$$
1 follow-up statement
601 
WWUS51 KPBZ 272132
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT WED APR 27 2011

PAC065-272200-
/O.CON.KPBZ.SV.W.0059.000000T0000Z-110427T2200Z/
JEFFERSON PA-
532 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREEN VALLEY...MOVING
NORTH AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SUMMERVILLE...        PUNXSUTAWNEY...       DORA...
  REYNOLDSVILLE...      BROOKVILLE...        
  CLEAR CREEK STATE PARK...                   BROCKWAY...

LAT...LON 4119 7874 4119 7877 4113 7880 4092 7880
      4093 7922 4116 7922 4133 7919 4132 7918
      4134 7918 4133 7917 4133 7912 4136 7909
      4136 7903 4138 7896 4126 7873
TIME...MOT...LOC 2132Z 199DEG 21KT 4107 7901

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:43 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 27, 3:43 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT WED APR 27 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT AHEAD OF
AN ALONG A STRONG COLD FRONT. SOME OF THE STORMS COULD BECOME
SEVERE...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE FRONT WILL
EXIT TO THE EAST THURSDAY WITH SHOWERS DIMINISHING IN THE
AFTERNOON. COOL WITH A FEW SHOWERS FRIDAY FOLLOWED BY SUNNY AND
MILD CONDITIONS SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
COMPLEX STORM SYSTEM WITH SHORTWAVES MOVING NORTHEAST ACROSS OHIO
VALLEY TONIGHT IN ADVANCE OF UPPER TROUGH AND COLD FRONT TO MOVE
THROUGH TOWARD DAYBREAK. SEVERE THREAT WILL REMAIN UNTIL FRONT
PASSES. POSSIBLE FLASH FLOODING WITH REPEAT CELLS OVERNIGHT AND
ISSUED FLASH FLOOD WATCH. FRONT WILL SWEEP EAST OF REGION AND
GRADIENT WIND WILL BRING GUSTS TO OR OVER 40 MPH JUST AHEAD OF AND
BEHIND FROPA. SHOWERS WILL GRADUALLY DIMINISH THURSDAY AFTERNOON
WITH TEMPERATURES NEARLY STEADY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH AXIS AND REINFORCING WIND SHIFT WILL SLIDE ACROSS
REGION THURSDAY NIGHT INTO FRIDAY WITH SCATTERED SHOWERS AND COOL
TEMPERATURES. DRY HIGH PRESSURE WILL BRING A MOSTLY SUNNY DAY
SATURDAY AS TEMPERATURES MODERATE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE ALONG THE NORTH CAROLINA OUTER BANKS WILL MOVE
OFFSHORE SATURDAY NIGHT...ALLOWING LOW PRESSURE OVER ONTARIO TO
ADVANCE TO THE EAST. A COLD FRONT WILL EXTEND SOUTH THROUGH THE
GREAT LAKES AND SOUTHWEST INTO THE CENTRAL PLAINS BY SUNDAY MORNING.
THIS FRONT WILL MAKE SLOW PROGRESS TO THE EAST DURING THE NEXT TWO
DAYS. MODEL FORECASTS LOOK A BIT SIMILAR TO THE PATTERN THAT
OCCURRED EARLIER THIS WEEK. SHOWALTER INDICES ONLY SHOW A
POSSIBILITY FOR THUNDERSTORMS ON MONDAY...SO HAVE KEPT THUNDER OUT
OF THE FORECAST EXCEPT FOR THAT DAY. WILL BEGIN TO DRY CONDITIONS
OUT ON WEDNESDAY...ALTHOUGH SOME ENSEMBLE MEMBERS CONTINUE TO KEEP
PRECIPITATION INTO THURSDAY. TEMPERATURES WILL BE SEASONABLE THROUGH
THE PERIOD WITH WIDESPREAD CLOUD COVER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING AT
ALL PORTS...WITH MVFR/IFR CONDITIONS IN STORMS. OUTSIDE OF
THUNDERSTORMS...SOUTHERLY WIND GUSTS COULD STILL REACH AS HIGH AS 40
KTS. THUNDERSTORM THREAT SHOULD DECREASE AFTER MIDNIGHT...BUT
WIDESPREAD RAIN IS EXPECTED DURING THE OVERNIGHT HOURS WITH THE
PASSAGE OF A COLD FRONT. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN
IN THE HOURS RIGHT AROUND THE FRONTAL PASSAGE. LLWS WILL THEN COME
TO AN END...BUT WIND GUSTS WILL RETURN TO SPEEDS AROUND 30 KTS FOR
THURSDAY MORNING. RAIN WILL TAPER OFF TO SHOWERS ON THURSDAY...WITH
RESTRICTIONS STILL POSSIBLE.

ALTHOUGH THERE WILL BE PARTIAL CLEARING THURSDAY NIGHT INTO
FRIDAY...SOME STRATUS AND SHOWERS COULD PERSIST. HIGH PRESSURE WILL
BRING CLEAR WEATHER ON SATURDAY...WITH A COLD FRONT APPROACHING THE
AREA ON SUNDAY. THIS WILL BRING SHOWERS AND RESTRICTIONS SUNDAY
NIGHT INTO MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
     057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ007-008-013-014-
     020-021-029-031.
     FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR PAZ009-015-016-022-023-073>076.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-021-
     022.
     FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR WVZ023-041.

&&
Hazardous weather outlook, Apr 27, 3:17 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 PM EDT WED APR 27 2011

PAZ007-008-013-014-020-021-029-031-WVZ021-022-281930-
MERCER-VENANGO-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-
MARION-MONONGALIA-
317 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE
PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ009-015-016-022-023-073>076-WVZ023-041-281930-
GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
317 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE
PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-281930-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-
317 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE
PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 27, 4:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     PLEASANTVILLE           41.59N  79.58W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON 3RD ST AND CEMETERY RD

&&

EVENT NUMBER PBZ1100686

TGREEN
Local storm report, Apr 27, 4:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     PRESIDENT               41.46N  79.56W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON WALNUT BEND RD

&&

EVENT NUMBER PBZ1100687

TGREEN
Local storm report, Apr 27, 4:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
449 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     PRESIDENT               41.46N  79.56W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON WALNUT BEND RD

&&

CORRECTED EVENT TIME

EVENT NUMBER PBZ1100687

TGREEN
Local storm report, Apr 27, 4:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     PLEASANTVILLE           41.59N  79.58W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON 3RD ST AND CEMETERY RD.

&&

EVENT NUMBER PBZ1100686

TGREEN
Local storm report, Apr 27, 5:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     CRANBERRY               41.35N  79.72W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON ALLISON RD NEAR MORRISON PARK.

&&

EVENT NUMBER PBZ1100688

NWS
Local storm report, Apr 27, 5:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     FALLS CREEK             41.15N  78.80W
04/27/2011                   JEFFERSON          PA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON MAIN ST.

&&

EVENT NUMBER PBZ1100689

NWS

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:09 AM EDTFlash Flood WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more18 hr
Apr 27, 3:18 PM EDTSpecial Weather StatementPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 7 more57 min
Apr 27, 3:55 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Forest, Jefferson, Mercer and 1 more65 min
Apr 27, 4:06 PM EDTSpecial Weather StatementPBZAllegheny, Armstrong, Butler, Fayette, Greene, Indiana and 2 more54 min
Apr 27, 4:30 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana30 min
Apr 27, 4:32 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Fayette, Indiana, Westmoreland58 min
Apr 27, 4:50 PM EDTSevere Thunderstorm WarningPBZJefferson25 min
Apr 27, 5:01 PM EDTSevere Thunderstorm WarningPBZIndiana44 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.